Robert Horton Cameron (May 17, 1908 – July 17, 1989) was an American mathematician, who worked on analysis and probability theory. He is known for the Cameron–Martin theorem.

Education and career

Cameron received his Ph.D. in 1932 from Cornell University under the direction of W. A. Hurwitz.[2][3] He studied under a National Research Council postdoc at the Institute for Advanced Study in Princeton from 1933 to 1935.[4] Cameron was a faculty member at MIT from 1935 to 1945. He was then a faculty member at the University of Minnesota until his retirement. He spent the academic year 1953–1954 on sabbatical leave at the Institute for Advanced Study.[4] His doctoral students include Monroe D. Donsker and Elizabeth Cuthill. He had a total of 35 Ph.D. students at the University of Minnesota — his first two graduated in 1946 and his last one in 1977. Cameron published a total of 72 papers — his first in 1934 and his last, posthumously, in 1990.[5]

At MIT, he did some work with Norbert Wiener. During the 1940s Cameron and W. T. Martin, who was from 1943 to 1946 the chair of the mathematics department at Syracuse University, engaged in an ambitious program of extending Norbert Wiener's early work on mathematical models of Brownian motion.[6] In 1944, Cameron was awarded the Chauvenet Prize for '"Some Introductory Exercises in the Manipulation of Fourier Transforms", which appeared in National Mathematics Magazine, 1941, vol. 15, pages 331–356.

"Selected Graduate Students 1868--1968 | Department of Mathematics". Retrieved 2022-11-20.
Robert Horton Cameron at the Mathematics Genealogy Project
Cameron, Robert Horton 1908– (WorldCat Identities) Cameron's thesis Almost periodic transformations was published in 3 different editions from 1932 to 1934. The copy in the U. S. Library of Congress is a 1934 edition. A 1932 edition published by Cornell U. is 170 pages long.
Cameron, Robert H., Community of Scholars Profile, IAS
Information provided by Prof. Emeritus David Skoug, U. of Nebraska, Feb. 2013
Kac, Mark (1985). Enigmas of Chance. New York: Harper & Row. p. 113. ISBN 0520059867.

Mathematics Encyclopedia



Hellenica World - Scientific Library

Retrieved from ""
All text is available under the terms of the GNU Free Documentation License